MAUDE Adverse Event Report: BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC. STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 60726807
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 02/26/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A system service check of the medrad® stellant ct injection system (serial number (b)(6)) was completed on (b)(6) 2026 and confirmed that the injector was operating within bayer specifications.The medrad® stellant disposable set used during the procedure was discarded by the site and was therefore unavailable for evaluation.The customer was unable to provide the lot number of the disposables in use at the time of the incident; consequently, testing of retained samples was not possible.The customer also declined the offer of additional clinical applications training.The site continues to use the medrad® stellant ct injection system after the reported event, with no further issues reported.A review of the device history record (dhr) confirmed that the medrad® stellant injector system was manufactured in accordance with established requirements, with no identified deviations, nonconformances, failures, or quality-related issues.The medrad® stellant ct injection system operation manual cautions the user as follows: vessel hazard - serious patient injury may result.Follow institutional extravasation minimizing techniques.A small volume test injection may be utilized to confirm venous access.It is recommended that the operator stay by the patient's side at the beginning of the injection and to instruct the patient to communicate immediately any pain or change in feeling during the injection.Check for extravasation of contrast or saline during injection.If an extravasation is detected, stop the injection and refer to respective facility policy regarding treatment.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.
 
Event or Problem Description
Bayer medical care was notified of the following event: a 47-year-old patient underwent a ct examination of the abdomen and pelvis while connected to a medrad® stellant ct injection system (serial number (b)(6)).A 22-gauge intravenous catheter was placed in the patient's left wrist, which was noted to be a difficult intravenous insertion.Post injection, when no contrast was observed in the acquired ct images, the customer reported that approximately 100 ml of fluid extravasated into the patient's left wrist area.Consequently, the patient developed compartment syndrome and later required a surgical fasciotomy.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC.
1 bayer drive
indianola PA 15051
Manufacturer Contact
lois miller
1 bayer drive
indianola, PA 15051
7249406847
MDR Report Key24579027
Report Number2520313-2026-00009
Device Sequence Number9233201
Product Code DXT
UDI-Device Identifier00616258008943
UDI-Public(01)00616258008943(11)161026
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K082905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number60726807
Device Catalogue NumberSCT W/CERTEGRA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2026
Initial Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexUnknown